Alert archive / Maine / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 101, NWS Gray, ME

August 3, 2015Somerset County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2015, 2:17 PM EDT for Somerset County, Maine. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2015, 2:17 PM EDT (18:17 UTC)
Expired
Aug 3, 2015, 3:00 PM EDT
In force
43 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

County Somerset County, ME

The radar

The Caribou radar (KCBW), 161 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 2:30 PM EDTTSTM WND DMGPittston Farm, METREES DOWN. TIME ESTIMATED
Aug 3, 2:30 PM EDTHAIL 1Pittston Farm, METIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 1:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 6.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WUUS51 KGYX 031817
SVRGYX
MEC025-031900-
/O.NEW.KGYX.SV.W.0101.150803T1817Z-150803T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
217 PM EDT MON AUG 3 2015

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE...

* UNTIL 300 PM EDT

* AT 216 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF SEBOOMOOK...OR
  16 MILES NORTHEAST OF JACKMAN...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SEBOOMOOK...PLYMOUTH...PITTSTON ACADEMY GRANT...SOLDIERTOWN...
  HAMMOND...ALDER BROOK...TOWN OF THORNDIKE AND BRASSUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4592 6966 4570 7004 4583 7022 4597 7004
      4598 6968
TIME...MOT...LOC 1816Z 226DEG 34KT 4582 7005 

$$
EKSTER
2 follow-up statements
041 
WWUS51 KGYX 031834
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
234 PM EDT MON AUG 3 2015

MEC025-031900-
/O.CON.KGYX.SV.W.0101.000000T0000Z-150803T1900Z/
SOMERSET ME-
234 PM EDT MON AUG 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTH CENTRAL SOMERSET COUNTY...

AT 234 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF JACKMAN...MOVING
NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
SEBOOMOOK...PLYMOUTH...PITTSTON ACADEMY GRANT...SOLDIERTOWN...ALDER
BROOK...TOWN OF THORNDIKE...HAMMOND AND BRASSUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4592 6966 4570 7004 4580 7018 4597 6998
      4598 6968
TIME...MOT...LOC 1834Z 230DEG 36KT 4577 7009 

$$
664 
WWUS51 KGYX 031853
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
253 PM EDT MON AUG 3 2015

MEC025-031900-
/O.CON.KGYX.SV.W.0101.000000T0000Z-150803T1900Z/
SOMERSET ME-
253 PM EDT MON AUG 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTH CENTRAL SOMERSET COUNTY...

AT 253 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 12 MILES WEST OF SEBOOMOOK...OR 19 MILES
NORTHEAST OF JACKMAN...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
SEBOOMOOK...PLYMOUTH...PITTSTON ACADEMY GRANT...SOLDIERTOWN...ALDER
BROOK AND BRASSUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4572 7000 4580 7012 4597 6994 4598 6968
      4592 6966
TIME...MOT...LOC 1853Z 229DEG 23KT 4583 6998 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:13 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 3, 10:13 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1013 AM EDT MON AUG 3 2015

.SYNOPSIS...
PERSISTENT LOW PRESSURE ALOFT...SITUATED OVER QUEBEC...WILL BRING
THE THREAT OF SHOWERS AND THUNDERSTORMS LATER TODAY INTO TUESDAY.
A FEW STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING. COOLER
AIR MOVES IN FOR THE MID TO LATE WEEK PERIOD...AND IT WILL BE
MAINLY DRY...ALTHOUGH SCATTERED SHOWERS WILL BE POSSIBLE IN THE
MOUNTAINS WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MESOSCALE UPDATE...MID MORNING SEES THE FORECAST AREA UNDER FULL
SUNSHINE. THIS SHOULD ALLOW TEMPS TO SOAR WELL INTO THE 80S AWAY
FROM THE COAST...TO NEAR 90 ACROSS THE FAVORED WARM SPOTS IN SRN
NH AND SWRN ME. COUPLED WITH MODEST LAPSE RATES ALOFT...AND LOW TO
MID 60S DEWPOINTS AT THE SURFACE...AFTERNOON INSTABILITY STILL
LOOKS TO INCREASE TO AROUND 1000-1500 J/KG ACROSS MUCH OF THE
AREA. BEST FORCING FOR ASCENT REMAINS TIED TO THE APPROACHING COLD
FRONT...BACK ACROSS WRN NY.

NORMALLY THIS WOULD SPELL A LATER THREAT FOR TSTMS ACROSS THE
FORECAST AREA...AS INITIATION WILL DELAY UNTIL FORCING ARRIVES.
HOWEVER...A CONCERN IS THE EXTENSIVE CLOUD COVER ALONG AND AHEAD
OF THE FRONT. THIS DIFFERENTIAL HEATING BOUNDARY COUPLED WITH
PREFRONTAL TROF...COULD LEAD TO SOME CELLS FIRING FURTHER E THAN
SOME GUIDANCE WOULD SUGGEST. IN FACT A FEW CONVECTION ALLOWING
MODELS DO HAVE TSTMS BUILDING OVER NH IN THE 2 TO 5 PM TIME
PERIOD. STRENGTHENING MID LEVEL FLOW ON THE ORDER OF 40 PLUS
KTS...AND VERY WARM LOW LEVELS SUPPORTING INVERTED V SOUNDINGS
WILL LEAD TO A DAMAGING WIND THREAT WITH ANY STORM OR CLUSTER OF
STORMS. ANY ISOLATED CELL THAT CAN ATTAIN SUPERCELLULAR FEATURES
MAY POSE A THREAT FOR LARGE HAIL AS WELL.

OTHERWISE...FORECAST HAS BEEN UPDATED WITH LATEST TRENDS. MAINLY
INCLUDES A PATCH OF LOW CLOUDS THAT HAS DEVELOPED ALONG THE COAST
OF ME AS MOISTURE ADVECTION ENCOUNTERS A LITTLE FRICTIONAL
CONVERGENCE OVER LAND. CLOUDS WILL LIFT AND SCATTER OUT GRADUALLY
AS HEATING INCREASES THRU THE DAY.

PREVIOUS DISCUSSION...HIGH IMPACT WEATHER: POSSIBLE SEVERE STORMS
PRODUCING DAMAGING WINDS AND LARGE HAIL LATE THIS AFTERNOON IN
COOS NH AND ALONG THE CANADIAN BORDER IN ME.

TODAY STARTS OUT ON THE QUIET SIDE...WITH MAINLY SUNNY SKIES AND
QUICKLY WARMING TEMPS THIS MORNING AS SW WINDS PICK UP AND MIX
DOWN WARM H85 AIR / ~18C /. ONLY ISSUE THROUGH 18Z WILL BE SOME
POSSIBLE CONVECTIVE DEBRIS HIGH CLOUDS WORKING ACROSS THE CWA THIS
MORNING...OTHERWISE LOW-MID LVL SUBSIDENCE WILL KEEP SKIES MAINLY
CLEAR. RISING TDS WILL INCREASE INSTABILITY BUT GOOD CAPPING
SHOULD HOLD THRU THE DAY IN ALL BUT NRN AND ERN ZONES. SEVERE WX
THREAT WILL RAMP UP LATE EVEN HERE /ALTHOUGH WRF ARW IS THE
EXCEPTION WITH A MID-LATE AFTERNOON START/...BUT COULD SEE SOME
TSRA POP UP IN THE 3-5 PM...HOWEVER GREATEST RISK FOR SEVERE WILL
BE AFTER THIS...AND WILL ADDRESS IN THE SHORT TERM SECTION.

HIGHS TODAY CLIMB INTO THE MID 80S TO LOW 90S IN MANY SPOTS. WITH
THE INCREASING SW FLOW...THE MID COAST FROM CASCO BAY EWD WILL BE
COOLER...WITH HIGHS MID 70S TO LOW 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
HIGH IMPACT WEATHER: THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
LARGE HAIL THIS EVENING ACROSS INTERIOR WRN AND CENTRAL ME AND ALL
BUT SEACOAST AND MERRIMACK VLY NH.

LOTS OF SEVERE WX INDICATORS SHOWING UP FOR LATE TODAY AND THIS
EVENING ACROSS THE INTERIOR OF THE CWA - GOOD DYNAMIC FORCING IN
THE FORM OF HEIGHT FALLS ALOFT AND ENHANCED UVV ASSOCIATED WITH
JET ENTRY REGION. UNSTABLE ENVIRONMENT WITH GOOD SFC BASED CAPES
IN THE 1-1.5K RANGE...WHICH HOLD ON ABV NIGHTTIME INVERSION WELL
INTO THE EVENING. THE TIMING MAY NOT BE GREAT FOR DEVELOPMENT OVER
THE CWA...BUT STORMS THAT DO FROM TO OUR WEST SHOULD BE ABLE TO BE
MAINTAINED FOR SEVERAL HOURS AFTER SUNSET...AND WORK INTO NRN AND
WESTERN ZONES. WILL LKLY SEE SOME OF LINE DEVELOP OVER NY/VT AND
MOVE EWD INTO NH AND INTERIOR ME...WHICH WILL BRING THE THREAT OF
DAMAGING WINDS...AND ANY CELLS THAT DEVELOP JUST AHEAD OF THAT
LINE COULD PRODUCE ROTATING UPDRAFTS AND WILL HAVE AN ADDL LARGE
HAIL THREAT. SHOULD SEE STORMS WEAKEN LATE EVENING OR SHORTLY
AFTER MIDNIGHT...AND BEFORE THEY REACH THE COAST...SO THE THREAT
FOR ANY SEVERE WX IS MINIMAL. BUT COULD SEVERAL ROUNDS OF
CONVECTIVE SHRA IN SRN NH AND THE ME COAST THRU EARLY TUE MORNING.
IT WILL BE MUGGY TONIGHT WITH PATCHY FOG AND LOWS RANGING
FROM THE LOW 60S N...TO THE UPPER 60S S.

COLD FRONT NEVER ACTUALLY MAKES IT THRU THE CWA AS THE 500MB
SHEARS AND WEAKENS OVERNIGHT...AND WILL START WITH THAT STALLED
FRONTAL IN THE VICINITY OF THE INTL BORDER. ANOTHER WAVE
APPROACHES AROUND MIDDAY AND WILL SEE ANOTHER ROUND OF POTENTIALLY
SEVERE STORMS TUE AFTERNOON...THIS TIME THE BEST CHANCE WILL BE ON
THE COASTAL PLAIN AND ACROSS SRN NH. HIGHS WILL BE A COUPLE
DEGREES COOLER THAN MON...BUT HUMID AIR WILL REMAIN UNTIL THE
FRONT CROSSES THE CWA LATE IN THE DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN
INTO EARLY NEXT WEEK. WE BEGIN THE PERIOD WITH BROAD CYCLONIC
FLOW...AS AN UPPER LOW TRANSLATES EAST ACROSS QUEBEC BEFORE
LIFTING INTO THE MARITIMES BY FRIDAY. A COLD FRONT WILL EXIT THE
COAST TUESDAY NIGHT...WITH COOL CYCLONIC FLOW BEHIND IT PRODUCING
CLOUDS AND SCATTERED MAINLY MOUNTAIN SHOWERS WEDNESDAY AND
THURSDAY. BY FRIDAY...WE'RE LEFT WITH WEAK RIDGING BETWEEN THE
EXITING UPPER LOW OVER THE MARITIMES AND A BAROCLINIC ZONE PARKED
TO OUR SOUTH AND EAST...WITH A SERIES OF WEAK LOWS TO RIPPLE
ALONG IT THROUGH SUNDAY. BY MONDAY...THE NEXT SHORTWAVE AND
ASSOCIATED WEAK SURFACE SYSTEM WILL BE APPROACHING FROM THE WEST
WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS RIGHT INTO
THE MIDWEEK PERIOD.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...
SHORT TERM...COULD SEE A BRIEF PERIOD OF VLY FOG AT KHIE/KLEB
THIS MORNING...BUT OTHERWISE EXPECT MAINLY VFR THRU MOST OF
TODAY. THUNDERSTORMS COULD IMPACT KLEB/KHIE AFTER 19Z INTO HIS
EVENING...AND MAY WORK INTO KCON/KAUG AFTER 00Z. OTHERWISE LOOK
FOR SHRA ND FOG LOW CLOUDS TO MOVE IN AFTER MIDNIGHT TONIGHT WITH
ANOTHER ROUND OF STORMS...THIS TIME CLOSER TO THE COAST ON TUE.

LONG TERM...

WED - THU...WIDELY SCT MVFR PSBL IN SHRA.

&&

.MARINE...
SHORT TERM...S-SW FLOW INCREASES TODAY...AND SHOULD REMAIN BLO SCA
LVLS...ALTHOUGH COULD SEE SOME GUSTS TO 20 KT LATE TODAY AND THIS
EVENING. SEAS WILL RISE TO AROUND 5 FT...MAINLY AWAY FROM THE
SHORE. ANOTHER SURGE OF SW WINDS IS POSSIBLE LATE TUE...BUT SHOULD
CONTINUE BLO SCA LVLS.

LONG TERM...

TUE NIGHT...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM...LEGRO
Hazardous weather outlook, Aug 3, 3:34 AM EDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
334 AM EDT MON AUG 3 2015

MEZ007>009-012>014-018>028-NHZ001>015-040745-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH-
334 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
AND TONIGHT. DAMAGING WINDS ARE THE MAIN THREAT...ALTHOUGH LARGE
HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-040745-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
334 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
AND TONIGHT. DAMAGING WINDS ARE THE MAIN THREAT...ALTHOUGH LARGE
HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:48 PM EDTSmall Craft AdvisoryGYX12 hr
Aug 3, 2:51 PM EDTAreal Flood AdvisoryGYXSomerset3 hr
Aug 3, 2:59 PM EDTSevere Thunderstorm WarningGYXSomerset46 min
Aug 3, 3:14 PM EDTSpecial Weather StatementGYXFranklin46 min
Aug 3, 3:54 PM EDTSpecial Weather StatementGYXFranklin51 min
Aug 3, 4:13 PM EDTSpecial Weather StatementGYXSomerset32 min
Aug 3, 4:16 PM EDTSevere Thunderstorm WarningGYXSomerset44 min
Aug 3, 4:48 PM EDTSpecial Weather StatementGYXSomerset42 min
Aug 3, 4:50 PM EDTSpecial Weather StatementGYX40 min
Aug 3, 4:52 PM EDTSpecial Weather StatementGYXFranklin38 min
Aug 3, 5:01 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford44 min
Aug 3, 5:20 PM EDTSpecial Weather StatementGYXSomerset55 min
Aug 3, 5:44 PM EDTSevere Thunderstorm WarningGYXFranklin, Oxford, Somerset61 min
Aug 3, 6:02 PM EDTFlash Flood WarningGYXFranklin, Oxford3 hr
Aug 3, 6:28 PM EDTSpecial Weather StatementGYXSomerset47 min
Aug 3, 6:47 PM EDTSevere Thunderstorm WarningGYXFranklin, Somerset43 min
Aug 3, 6:55 PM EDTSevere Thunderstorm WarningGYXCumberland, Oxford, York51 min
Aug 3, 7:27 PM EDTSpecial Weather StatementGYXAndroscoggin, Oxford63 min
Aug 3, 7:40 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Franklin, Kennebec, Oxford, Somerset65 min

Nearby

Severe Thunderstorm Warnings in Maine, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.